×

zbMATH — the first resource for mathematics

Analytic semigroups generated in \(L^{1}(\Omega)\) by second order elliptic operators via duality methods. (English) Zbl 1190.47043
Summary: Given an open domain (possibly unbounded) \(\Omega \subset \mathbb{R}^{n}\), we prove that uniformly elliptic second order differential operators, under nontangential boundary conditions, generate analytic semigroups in \(L^{1}(\Omega)\). We use a duality method, and, further, give estimates of first order derivatives for the resolvent and the semigroup, through properties of the generator in Sobolev spaces of negative order.

MSC:
47D06 One-parameter semigroups and linear evolution equations
35J57 Boundary value problems for second-order elliptic systems
47F05 General theory of partial differential operators
46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
PDF BibTeX Cite
Full Text: DOI
References:
[1] Amann, H.: Dual semigroups and second order linear elliptic boundary value problems. Isr. J. Math. 45, 225–254 (1983) · Zbl 0535.35017
[2] Amann, H., Escher, J.: Strongly continuous dual semigroups. Ann. Mat. Pura Appl. 171, 41–62 (1996) · Zbl 0892.47038
[3] Angiuli, L.: Short-time behavior of semigroups and functions of bounded variation. PhD Thesis, Università del Salento (2008)
[4] Angiuli, L., Miranda, M., Pallara, D., Paronetto, F.: BV functions and parabolic initial boundary value problems on domains. Ann. Mat. Pura Appl. 188, 297–311 (2009) · Zbl 1177.35105
[5] Cannarsa, P., Vespri, V.: Generation of analytic semigroups in the L p topology by elliptic operators in R n . Isr. J. Math. 61, 235–255 (1988) · Zbl 0669.35026
[6] Di Blasio, G.: Analytic semigroups generated by elliptic operators in L 1 and parabolic equations. Osaka J. Math. 28, 367–384 (1991) · Zbl 0787.35038
[7] Engel, K.-J., Nagel, R.: One-Parameter Semigroups for Linear Evolution Equations. Graduate Texts in Mathematics, vol. 194. Springer, Berlin (2000) · Zbl 0952.47036
[8] Guidetti, D.: On elliptic systems in L 1. Osaka J. Math. 30, 397–429 (1993) · Zbl 0797.35037
[9] Henry, D.: Geometric Theory of Semilinear Parabolic Equations. Lectures Notes in Mathematics, vol. 840. Springer, Berlin (1981) · Zbl 0456.35001
[10] Lions, J.L.: Quelques méthodes de résolution des problèmes aux limites non linéaires. Dunod, Paris (1969)
[11] Lunardi, A.: Analytic Semigroups and Optimal Regularity in Parabolic Problems. Birkhäuser, Basel (1995) · Zbl 0816.35001
[12] Lunardi, A., Vespri, V.: Hölder regularity in variational parabolic non-homogeneous equations. J. Differ. Equ. 94, 1–40 (1991) · Zbl 0794.35021
[13] Pazy, A.: Semigroups of Linear Operators and Applications to Partial Differential Equations. Applied Mathematical Sciences, vol. 44. Springer, Berlin (1983) · Zbl 0516.47023
[14] Schechter, M.: Negative norms and boundary problems. Ann. Math. (2) 72, 581–593 (1960) · Zbl 0097.08401
[15] Schechter, M.: On L p estimates and regularity. I. Am. J. Math. 85, 1–13 (1963) · Zbl 0113.30603
[16] Seeley, R.: Interpolation in L p with boundary conditions. Stud. Math. 44, 47–60 (1972) · Zbl 0237.46041
[17] Stewart, H.B.: Generation of analytic semigroups by strongly elliptic operators. Trans. Am. Math. Soc. 199, 141–162 (1974) · Zbl 0264.35043
[18] Stewart, H.B.: Generation of analytic semigroups by strongly elliptic operators under general boundary conditions. Trans. Am. Math. Soc. 259, 299–310 (1980) · Zbl 0451.35033
[19] Tanabe, H.: Functional Analytic Methods in Partial Differential Equations. Dekker, New York (1997) · Zbl 0867.35003
[20] Triebel, H.: Interpolation Theory, Function Spaces, Differential Operators. North-Holland Mathematical Library, vol. 18. North-Holland, Amsterdam (1978) · Zbl 0387.46032
[21] Vespri, V.: Analytic semigroups generated in H ,p by elliptic variational operators and applications to linear Cauchy problems. In: Semigroup Theory and Applications. Lecture Notes in Pure and Appl. Math., vol. 116, pp. 419–431. Dekker, New York (1989) · Zbl 0679.47024
[22] Vespri, V.: Abstract quasilinear parabolic equations with variable domains. Differ. Integral Equ. 4, 1041–1072 (1991) · Zbl 0788.34062
[23] Vespri, V.: Analytic semigroups generated by ultraweak operators. Proc. R. Soc. Edinb. A 119, 87–105 (1991) · Zbl 0766.47017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.